MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X320MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X320MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3425-1320S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation any additional information will be communicated in a supplemental report.
 
Event or Problem Description
The customer informed stryker that on june 24, during the me of a gamma3 11mm 320 125-degree nail on the right, the nail broke in the is broken in the upper area.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the nail is broken apart as complained.The device inspection revealed the following: the visual inspection has shown that the nail broke apart at the lag screw hole.The typical characteristics of a fatigue fracture could by identified under the microscope.There are also strong deformations at the fracture face visible, which indicates that the surfaces rubbed against each other over.In addition is on one side of the lag screw hole a strong deformation with compressed material visible, this deformation was caused by the lag screw and indicates that the nail was over a long period of time exposed to a high load in this area.The relevant dimensions were verified during the investigation and no deviation from the specification could be detected.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a patient factor related issue.The breakage of the device after 22 months of implantation, is most likely to be caused due to overloading of the device over a long period of time.Presence of signs of a fatigue fracture and absence of any remarkable user induced damage to the device supports this cause.Based on the provided information did the device finally break during the material extraction, but the visible signs show that the nail was previously almost completely broken apart due to the fatigue failure.If more information is provided, the case will be reassessed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note corrections to section h6 (method code and conclusion code).
 
Event or Problem Description

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X320MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
marilyne chaumont
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12196441
Report Number0009610622-2021-00612
Device Sequence Number3397750
Product Code HSB
UDI-Device Identifier07613252273813
UDI-Public07613252273813
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2024
Device Model Number3425-1320S
Device Catalogue Number34251320S
Device Lot NumberK0750A5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2021
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer09/28/2021
10/25/2021
Initial Report FDA Received Date07/20/2021
Supplement Report FDA Received Date10/20/2021
11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale